Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 234, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 16, 2015, 2:20 AM CDT for Andrew County, Nodaway County, Missouri. It took effect at Jul 16, 2015, 9:56 AM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2015, 2:20 AM CDT (07:20 UTC)
- In effect from
- Jul 16, 2015, 9:56 AM CDT
- Expired
- Jul 23, 2015, 10:54 AM CDT
- In force
- 7 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Andrew County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 102 River at Maryville (MYVM7). The gauge peaked at 20.90 ft at Jul 16, 2015, 7:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06819500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 16, 12:48 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 16, 12:48 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 AM CDT THU JUL 16 2015
.UPDATE...
Issued at 1202 AM CDT WED JUL 15 2015
Quick update late this evening to account for latest radar trends. In
collaboration with adjacent offices and National Centers
(WPC/NESDIS)...have elected to hoist a short-fused flash flood watch
across far northern Missouri. Frontal boundary at this hour remains
draped across far western Missouri...and a strengthening
southwesterly low-level jet leading to strong low-level convergence
and theta-e moisture advection along/north of feature. Storms so far
have quickly morphed from a severe threat into a flash flood threat
with upstream radar trends suggesting a developing
training/backbuilding scenario across southeast NE/southern IA/ and
northern Missouri. Looking at latest SPC meso page...PWAT values are
in excess of 2" across these areas...with experimental layered PW
satellite product showing a healthy feed of tropical moisture from
Hurricane Dolores from the eastern Pacific. Furthermore...700-400
DPVA charts from SPC shows a weak amplitude shortwave approaching
this hour from western NE/northwest KS. Coupled with low-level
frontal boundary convergence...overall consensus is flash flood
threat will continue to increase through the early AM.
&&
.DISCUSSION...
Issued at 401 PM CDT WED JUL 15 2015
This evening - Tonight:
The main concern in the short term is the potential for severe
weather this evening in which large hail, damaging winds and a few
tornadoes will be possible mainly west of I-35. However, this
afternoon's showers and thunderstorms may limit that potential.
Models have not been handling the evolving situation well this
afternoon and currently would suggest temperatures in the upper 80s
to mid 90s across western Missouri and eastern Kansas. Temperatures
however remain in the the upper 70s and lower 80s which has limited
instability. That being said, 40-50kts of 0-6KM shear is analyzed
across extreme northwestern Missouri however instability is
significantly lower than models suggest but still a modest 1000-
1500J/Kg of MLCAPE. Further south across southeast Kansas a cu deck
has developed in an area of extreme instability but weak shear.
these will be the two areas to monitor for storm development.
However, it is the northern area that will have the potential for
severe storms. If storms do develop it will occur on the backside of
current storms across north central Kansas where temperatures have
warmed into the lower 90s and dewpoints have risen under WAA. If
these thunderstorms do develop with the good shear over those areas,
it is possible for supercells to develop and move into northwestern
Missouri. It is these storms that would be capable of damaging winds
large hail and possibly a tornado.
Otherwise, later tonight, a wave is expected to eject out the
western Plains and move into the area as a 40-50KT LLJ develops and
noses into southeastern Nebraska/southwest Iowa. An overnight MCS is
expected to develop mainly north of the area however, the southern
periphery f that complex will bring showers and thunderstorms to
northern Missouri.
Tomorrow through Tomorrow night:
Once the overnight MCS clears the area tomorrow morning,
temperatures are expected to warm quickly into the upper 80s to mid
90s. This will lead to strong instability during the day tomorrow.
This will allow for the possibility of thunderstorm development on
any outflow that could trigger storm. Shear is expected to be weak
so storms main be more pulse-like in nature. However, isolated
severe storms may be possible with damaging winds and large hail.
Thursday night a LLJ is again expected to develop and models suggest
the possibility of additional thunderstorm development as an upper
level shortwave traverses the area.
Friday through Saturday:
This period should remain relatively dry as the upper level ridge
builds north into the area and the storm track should shift north of
the area. The best chance for thunderstorm activity would be extreme
northern Missouri. Also, with the ridge building across the area,
highs should warm into the low to perhaps mid 90s.
Sunday - Wednesday:
An upper trough will dig southward into the Plains and Upper Midwest
pushing a cold front into the area. Scattered showers and
thunderstorms will develop along this front during the day. This
front is expected to be slow mover and not exit the area until
Monday morning. Conditions look mainly dry beyond Monday morning as
an upper level ridge looks to build back over the area by midweek.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1247 AM CDT THU JUL 16 2015
Convective activity overnight looks to remain near the Iowa-Missouri
border and is thus not expected to affect the KC terminals through
the morning hours. However, the KSTJ terminal farther north may have
some storms to deal with, so have included VCTS for part of the
morning hours. Later today winds get a little gusty as boundary
layer mixing kicks in with a fleeting chance for more thunderstorm
development Thursday evening, though specific confidence in storms
for Thursday night is rather low.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH until 10 AM CDT this morning for MOZ001>008-
011>017.
&&
UPDATE...32
DISCUSSION...73
AVIATION...CutterHazardous weather outlook, Jul 15, 5:03 AM CDT, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 AM CDT WED JUL 15 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 503 AM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED SEVERE STORMS TODAY AND TONIGHT ACROSS FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY SEVERE ACTIVITY. WARM AND HUMID CONDITIONS WILL CONTINUE TODAY...WITH AFTERNOON HEAT INDEX VALUES REACHING IN THE UPPER 90 TO LOWER 100 DEGREE RANGE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WARM AND HUMID CONDITIONS WILL CONTINUE RIGHT THROUGH THE UPCOMING WEEKEND. HEAT INDEX VALUES WILL REACH THE UPPER 90 TO LOWER 100 DEGREE RANGE MOST AFTERNOONS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 16, 12:33 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1233 AM CDT THU JUL 16 2015
MOZ002-004-160615-
GENTRY MO-NODAWAY MO-
1233 AM CDT THU JUL 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR GENTRY AND SOUTHEASTERN NODAWAY
COUNTIES UNTIL 115 AM CDT...
AT 1232 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF STANBERRY...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 TO 45 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...ALBANY...STANBERRY...KING CITY...RAVENWOOD...CONCEPTION
JUNCTION...PARNELL...DARLINGTON...GUILFORD...CLYDE...GENTRY...
ARKOE...CONCEPTION AND FORD CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 4043 9460 4039 9460 4039 9453 4023 9425
4004 9434 4004 9449 4009 9461 4013 9461
4012 9467 4027 9497 4046 9465
TIME...MOT...LOC 0532Z 250DEG 19KT 4022 9472
LGSpecial weather statement, Jul 16, 1:19 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 AM CDT THU JUL 16 2015
MOZ003-004-160700-
WORTH MO-GENTRY MO-
119 AM CDT THU JUL 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GENTRY AND SOUTHEASTERN
WORTH COUNTIES UNTIL 200 AM CDT...
AT 119 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALBANY...MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALBANY...STANBERRY...DARLINGTON...GENTRY...WORTH AND DENVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 4040 9425 4031 9421 4025 9422 4014 9445
4018 9461 4038 9460 4044 9443
TIME...MOT...LOC 0619Z 222DEG 10KT 4024 9443
LGSpecial weather statement, Jul 16, 1:39 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
139 AM CDT THU JUL 16 2015
MOZ002-160700-
NODAWAY MO-
139 AM CDT THU JUL 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NODAWAY COUNTY UNTIL
200 AM CDT...
AT 139 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAVENWOOD...OR 9 MILES NORTHWEST OF STANBERRY...MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAVENWOOD...CONCEPTION JUNCTION...GUILFORD...CLYDE...ARKOE AND
CONCEPTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 4038 9460 4013 9461 4012 9462 4023 9489
4041 9476
TIME...MOT...LOC 0639Z 290DEG 24KT 4030 9469
LGLocal storm report, Jul 16, 1:54 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
154 AM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM FLASH FLOOD 5 WSW MARYVILLE 40.30N 94.96W
07/16/2015 NODAWAY MO LAW ENFORCEMENT
WATER FLOWING OVER HWY V JUST WEST OF GLACER RD, MAKING
IT IMPASSABLE
&&
LGLocal storm report, Jul 16, 2:00 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
200 AM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM FLASH FLOOD 2 WSW ARKOE 40.24N 94.87W
07/16/2015 NODAWAY MO LAW ENFORCEMENT
REPORT OF WATER OVER THE ROADWAY NEAR HWY 71 AND DEGASE
FEED, MAKING IT IMPASSIBLE
&&
LGLocal storm report, Jul 16, 2:05 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
205 AM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM FLASH FLOOD 1 SE MAYSVILLE 39.87N 94.35W
07/16/2015 DEKALB MO LAW ENFORCEMENT
REPORT OF CORN STALKS OVER ROUTE A DUE TO FLOWING WATER,
MAKING TRAVEL DIFFICULT
&&
LGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:01 PM CDT | Special Weather Statement | EAX | Holt | 44 min |
| Jul 15, 10:36 PM CDT | Special Weather Statement | EAX | Holt | 39 min |
| Jul 15, 10:40 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 35 min |
| Jul 15, 10:55 PM CDT | Special Weather Statement | EAX | Gentry, Worth | 35 min |
| Jul 15, 10:56 PM CDT | Special Weather Statement | EAX | Andrew | 34 min |
| Jul 15, 11:01 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry | 33 min |
| Jul 15, 11:02 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 43 min |
| Jul 15, 11:16 PM CDT | Areal Flood Advisory | EAX | Andrew, Atchison, DeKalb, Gentry, Holt, Nodaway | 6 hr |
| Jul 15, 11:41 PM CDT | Flash Flood Warning | EAX | Andrew, DeKalb, Gentry, Holt, Nodaway | 10 hr |
| Jul 15, 11:43 PM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more | 10 hr |
| Jul 15, 11:45 PM CDT | Special Weather Statement | EAX | Gentry | 30 min |
| Jul 16, 12:01 AM CDT | Special Weather Statement | EAX | Nodaway | 29 min |
| Jul 16, 12:14 AM CDT | Special Weather Statement | EAX | Atchison | 31 min |
| Jul 16, 12:18 AM CDT | Areal Flood Advisory | EAX | Atchison, Gentry, Nodaway, Worth | 5 hr |
| Jul 16, 12:33 AM CDT | Special Weather Statement | EAX | Gentry | 42 min |
| Jul 16, 1:19 AM CDT | Special Weather Statement | EAX | Gentry | 41 min |
| Jul 16, 1:39 AM CDT | Special Weather Statement | EAX | Nodaway | 21 min |
| Jul 16, 1:54 AM CDT | Flash Flood Warning | EAX | Atchison, Gentry, Nodaway, Worth | 8 hr |
| Jul 16, 2:20 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 7 days |
| Jul 16, 3:09 AM CDT | River Flood Warning | EAX | Atchison, Holt | 34 hr |
| Jul 16, 4:36 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Jul 16, 5:09 AM CDT | Areal Flood Advisory | EAX | Andrew, Atchison, Holt | 4 hr |
| Jul 16, 6:47 AM CDT | Areal Flood Advisory | EAX | Mercer, Putnam, Sullivan | 4 hr |
| Jul 16, 8:33 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Jul 16, 8:33 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| Jul 16, 8:33 AM CDT | River Flood Warning | EAX | Linn, Livingston | 5 days |
| Jul 16, 8:33 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Jul 16, 9:24 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| Jul 16, 9:43 AM CDT | River Flood Warning | EAX | Buchanan | 5 days |
| Jul 16, 9:43 AM CDT | River Flood Warning | EAX | Platte | 10 days |
| Jul 16, 9:43 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| Jul 16, 9:44 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more | 6 hr |
| Jul 16, 10:23 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jul 16, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 6 days |
| Jul 16, 10:23 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 7 days |
| Jul 16, 3:46 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 53 hr |
| Jul 16, 3:56 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 55 hr |
| Jul 16, 4:20 PM CDT | Special Weather Statement | EAX | Adair | 40 min |
| Jul 16, 4:34 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 41 min |
| Jul 16, 5:15 PM CDT | Special Weather Statement | EAX | Adair | 45 min |
| Jul 16, 5:26 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 34 min |
| Jul 16, 5:43 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 32 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.